MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 9445-24
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Itching Sensation (1943); Rash (2033); Scar Tissue (2060); Burning Sensation (2146); Fluid Discharge (2686); Blister (4537); Eczema (4547)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Labeling indicates: inserting the sensor and wearing the adhesive patch might cause infection, bleeding, pain or skin irritations (e.G.Redness, swelling, bruising, itching, scarring or skin discoloration).
 
Event or Problem Description
It was reported that a skin reaction occurred.The sensor was inserted into the abdomen on (b)(6) 2023.On (b)(6) 2023, the patient developed a rash, redness, inflammation, blisters, dry skin, drainage, and a scar under the sensor patch.The patient had itching and burning sensation in the area.There was drainage at the reaction site during the healing stages and the skin became ¿flaky¿ once the wound started to heal.Prior to sensor insertion the area was prepped with skin prep, flonase spray, and tegaderm.At the time of the report the patient was doing well.No data or product was provided for investigation.The allegation was undetermined.The probable cause could not be determined.No additional patient or event information is available.

Brand Name
DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence dr.
san diego CA 92121
Manufacturer Contact
ashley spoto
6340 sequence dr.
san diego, CA 92121
8582000200
MDR Report Key17227462
Report Number3004753838-2023-129284
Device Sequence Number15222906
Product Code QBJ
UDI-Device Identifier40386270000048
UDI-Public40386270000048
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
DEN170088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9445-24
Device Catalogue NumberSTS-OM-001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale